home arrow 2002 arrow Fentanyl used during assault

home |

RussianEnglish

similar

Radchenko, Vladimir
, !
04/09/23 22:05 more...
author

Ipatova, Elena
, 6 . . ...
04/06/23 03:22 more...
author

Rozgon, Svetlana
, -!. . ...
13/04/23 14:42 more...
author

Kurbatova, Christina
, ,. , . ,,, ...
20/01/23 19:55 more...
author

Chernykh, Dmitry

1980 . ...
15/12/22 14:18 more...
author

Fentanyl used during assault
Written by   
, 30 2002
Health Minister Yuri Shevchenko stated today that a compound based on derivatives of fentanyl was used during the Moscow hostage rescue operation.

As reported by ‘ITAR-TASS’, the health minister stated that the anesthetic is related to pharmacological agents and cannot causedeath.

“In order to neutralize the terrorists, a compound based on derivatives of fentanyl was applied. Bythe way, my colleagues from Switzerland and Germany, as they are professionals, have come to the same conclusion,” said Minister of Health. “By themselves, these compounds cannot lead to death,” the minister stressed.

He recalled that, during the hostage rescue, the special substance acted on persons who found themselves in difficult circumstances, not being able to move around much and even being forced to remain immobile for a long period, and they suffered from oxygen deficits, dehydration, hypoxia, and were starved over a long period. “These factors resulted in the deaths of some of the hostages,” Shevchenko suggested.

“The specialists, including myself, were warned, but the operation was of an urgent nature,” the minister said. Hesaid that medics prepared in advance over a thousand doses of antidote substances to help avoid adverse effects after the use of the special substance.

Meanwhile, a few hours earlier today, when asked if emergency doctors were informed about possibility of the hostages being gassed, and the composition of this gas, Shevchenko replied negatively, adding that it was not necessary, since physicians were ready for any development in the situation.

Already 120people have died in the terrorist attack

According to information from sources at the Moscow city health department, by 18:00 on Wednesday 501former hostages who suffered as a result of the gas in the Dubrovka theatrical center have been released from Moscow hospitals.
152 persons still remain in hospitals, including 8in serious condition. 4children are still undergoing treatment.
120 have died in the terrorist attack.
176 are reported as missing.

Discharged hostages are returning to hospitals

As was reported on the air by ‘TVS’, Leonid Aronov, chief physician of the 13th Municipal Hospital, noted that there have been frequent instances of “repeat treatments of victims” that were discharged but later returned to city hospitals. “We are admitting them, and providing them with all necessary assistance,” said the doctor.

According to Aronov, the victims were discharged because their status at the time was normal. However, after awhile they once again turned to physicians at the hospitals, complaining of malaise and feeling poorly in general.

What the poisoned ‘Nord-Ost’ hostages face in the future

Nevertheless, the exact nomenclature of the gas used during the storming of Dubrovka remains a secret, even from those treating the injured hostages, reported ‘Mednovosti.Ru’ today.

Accordingly, theories on the nature of the gas that led to the deaths of 120hostages come mostly from abroad.

‘Times’, a London newspaper, came out with sensational news: German doctors had found traces of fentanyl in the blood of two German nationals who were Moscow hostages. Thispotent drug is from the opiate group, and is used by emergency physicians and field medical surgeons to block severe pain in humans.

Fentanyl is used, as was already mentioned, only in exceptional situations, because its effects are 100times greater than the well-known drug morphine, and also due to its insidious side effects: depressed and slowed respiration, bronchial spasm, and muscle rigidity. Naloxone is used as an antidote to morphine derivatives, including fentanyl. Apparently this was what the men in camouflage were injecting into victims on the steps of the theater center.

Here is how a medical reference book characterizes fentanyl overdose: “slow and shallow breathing until it ceases altogether, clammy skin, vomiting, convulsions, and coma; possible death.”

People continue to die in the hospitals. Todate, the death toll was raised by another two names. Ofthe more than 400who were discharged yesterday, many have once again been hospitalized.

In this situation, physicians are asking very important questions on the effects of the gas and its impact on the hostages’ health, life, and ability to return to work, and whether these people could become permanently disabled due to the “brilliant operation”.

Former hostages, who were on the balcony and did not feel the direct effects of the gas, still note that they feel poorly. Theycannot adequately answer questions or begin conversations, which indicates central nervous system damage. Eyesight and memory has been gradually returning.

Much worse is what happened to those who were located in the main-floor seating. Allphysicians agree that their further prognosis depends on many factors. First of all, the dose received (for everyone it was different). Alsoimportant would be the presence of concomitant diseases (for asthmatics such a gas attack was fatal).

A list of medical tests that the former hostages must undergo has been made known

On Wednesday, ‘Ytro.ru’ published a memo that was given to former theater center hostages on discharge from the 13th Municipal Hospital. Itidentifies a list of tests that the victims of the terrorist attack need to have performed:
1. Biochemical studies of blood (protein, ALT, AST, LDH, CPK) at 3times: October 2930, then 10days and 1month afterward;
2. A general blood test in a week, and then again in 1month;
3. A general urinalysis in a week, and then again in 1month;
4. Pulmonary radiography of the lungs after 1week;
5. Ultrasound of the abdominal organs (liver, pancreas, and kidney) in two weeks provided it was already performed at the hospital, on either October 29or 30if it was not performed at the hospital.

The medical staff of the resuscitation and intensive toxicological therapy department of the N.V.Sklifosovsky Research Institute Emergency Hospital made the above recommendations.

In addition, the doctors recommend that the former hostages take as much fresh air, and drink as much mineral water, as possible.

The need for three biochemical analyses speaks of the seriousness of the former hostages’ health situation

The medics explain: ALT and AST are liver enzymes, and an increase of these tells of damage to liver cells. Itis understandable that, for everyone who was gassed, these figures will be elevated. Onlytime will tell if they will have complete recoveries, or see toxic hepatitis or even more serious complications.

This enzyme LDH is the cardiologist’s favorite, as it is an indicator of myocardial infarction, and not only this. Anincreased LDH may also indicate damage to the liver, pancreas, and lungs, as well as circulatory disorders. Thephysician must decide, based on data from other studies, which of these pathologies is the case.

Increased CPK can also be due to pathologies of various organs. Great emphasis, obviously, is placed on ultrasonic examination of the gastrointestinal tract, which would clearly show the liver, kidney, and pancreas. Whythey did not recommend that patients have ultrasound done on such sensitive organs as the thyroid gland is not understood. Ingeneral, none of the experts dares to make a long-term prognosis, and it is unrealistic to say exactly what health problems the victims will suffer. Forsome, the most vulnerable is the liver, for others it is the kidney or thyroid gland, while for someone else the heart. Alot here is determined by lifestyle and heredity.

It is hoped that the state will provide the victims with adequate medical care, but the 35million rubles (about$1.25 million) allocated by the Ministry of Health for their treatment is to be used for other purposes. After all, compensation in the amount of 50thousand rubles (about$1,800) is inadequate for the restoration of health. Thetreatment of toxic hepatitis using quality, imported drugs can cost at least one thousand US dollars, according to doctors.

The main thing now for the Ministry of Health, writes ‘Mednovosti.Ru’, is to do everything to ensure that the victims do not become hostages to substandard medical care.

In ‘Newsru’


Views: 11149| E-mail

Comments (1)
1. ,
Written by , on 19-05-201516:41
, 셻
!!!!

Write Comment
  • Please keep the topic of messages relevant to the subject of the article.
  • Personal verbal attacks will be deleted.
  • Please don't use comments to plug your web site. Suchmaterial will be removed.
  • Just ensure to *Refresh* your browser for a new security code to be displayed prior to clicking on the 'Send' button.
  • Keep in mind that the above process only applies if you simply entered the wrong security code.
Name:
E-mail
Homepage
Title:
Comment:

Code:* Code
Iwish to be contacted by email regarding additional comments

Powered by AkoComment Tweaked Special Edition v.1.4.6
AkoComment Copyright 2004by Arthur Konze www.mamboportal.com
All right reserved

 
< Prev   Next >